Reference priors for the general location-scale modelm
Carmen Fernández and
Mark Steel
Statistics & Probability Letters, 1999, vol. 43, issue 4, 377-384
Abstract:
The reference prior algorithm [Berger and Bernardo, 1992, Bayesian Statistics 4, Oxford University Press, Oxford, pp. 35-60] is applied to multivariate location-scale models with any regular sampling density, where we establish the irrelevance of the usual assumption of Normal sampling if our interest is in either the location or the scale. This result immediately extends to the linear regression model. On the other hand, an essentially arbitrary step in the reference prior algorithm, namely the choice of the nested sequence of sets in the parameter space is seen to play a role. Our results lend an additional motivation to the often used prior proportional to the inverse of the scale parameter, as it is found to be both the independence Jeffreys' prior and the reference prior under variation independence in the sequence of sets, for any choice of the sampling density. However, if our parameter of interest is not a one-to-one transformation of either location or scale, the choice of the sampling density is generally shown to intervene.
Keywords: Jeffreys'; prior; Multivariate; regression; model; Posterior; existence; Scale; mixture; of; Normals (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(98)00276-4
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Reference priors for the general location-scale model (1998) 
Working Paper: Reference Priors for the General Location-Scale Model (1997) 
Working Paper: Reference Priors for the General Location-Scale Model (1997) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:43:y:1999:i:4:p:377-384
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().